Plavix with stents

Common Questions and Answers about Plavix with stents

plavix

I had to ahve three stins, and My Dr. told em i would have to saty on plavix, and asprin, please dont stop yuor plavix or asprin unless your cardologist says its ok. you can get amnoyher blod clot, and tus a heart attack.
If you have had stents placed (especially drug-eluting stents), most physicians would recommend being on Plavix for at LEAST 2 years, with some who might keep you on this longer. There are other drugs within the same class (Thienopyridines) although it has not been well studied on the effectiveness or safety in switching from one to another. I would speak to your cardilogist about when he/she feels it is safe (if at all) to stop your plavix.
I take the generic Clopidogrel Bisulfate Tab 75. Had 3 stents in April 2009. I have to have dental work done. Deep cleaning and two fillings. My doctor said to go off medicine 3 to 5 days before procedure. Is this going to pose a risk?
I've had 10 stents and stopped plavix after a year each time, with no stents becoming blocked. There is also a suggestion that plavix does absolutely nothing for women. There are other medical conditions which can mimic heart issues very closely, especially if something is pushing on the vagus nerve.
I am taking plavix for 10 years for a long history with heart problems. Stent,heart attack etc.. I am wondering how long a person should be on this.
here is the thing that happened to me, in april I had stents put into my heart branch...was giving plavix was sent home from the hospital, on saturday I had a massive heart attack, they told me I was resistant to plavix, now I take another kind of blood thinner, I should have been tested before hand. I am a very sick 44 year old woman because of plavix.
Effient, however, comes with greater chance of bleeding and it is expensive. If like Plavix, I have to take Effient for life then I guess, unlike Plavix, I will be paying a lot of out of pocket expense for a long time to come ! This discussion is related to <a href='/posts/show/254866'>Plavix dosing following drug eluting stents</a>.
After many more tests excluding another angiogram, my cardiologist tells me everything looks good and he doesn't know what is causing my chest pain. I was on Plavix and Lipitor. Both make me ill. I am off Plavix and am on a substitute for the Lipitor. I am 55, male. I have felt like I`ve been run over by a transport ever since the stents were installed. Not sure what to do next.
When I started getting blockages, they came regular intervals over a three year period, and have eight of them, along with several heart attacks. As a result, I took Plavix for four years, along with 81mg of aspirin. I didn't like taking Plavix because of the bruising side effect, but felt it was the best thing to do. I always worried about a car wreck, unexpected surgery, etc.
Quit smoking over two years ago. I´m taking 100mg Trombo-as and 50mg Zokor. Stopped with Plavix six months ago (cardiologist suggestion) Since procedure I have had no typical problems like before operation. My question is: For how long I can expect these stents to stay where are, what I can expect in the future?
Then a drug eluting stent is inserted inside which is coated with chemicals to inhibit scar tissue formation. I know that bare metal stents are cheaper but I really don't know why they don't bin them now.
It was typical for me. I was 3 for 3 with my first 3 stents getting re-clogged at 2 months. I was pretty disappointed............... But, I got over it...
Hi, two blockages both have stents. Metoprolol 25mg half every 12 hours. Plavix, Aspirin and Zocor. Isee my D.O. today and Cardiologist on Monday.
With the newer Drug eluting stents this risk has dramatically been reduced. 2) clotting. This is a problem with both bare metal stents and drug eluting stents. Plavix is a medication (usually given with aspirin), which helps inhibit platelet activity, hence reducing the clotting problem. I had a stent put into my Obtuse Marginal (OM1) three years ago, and an angiogram has shown there is no blockage of any kind forming.
The coated-stent arm demonstrated a greater in-stent mean diameter, with a 0% restenosis rate, as compared with the bare-stent arm, which had a 23.5% restenosis rate. Stress fractures within the stent struts occurred in several cases in the coated-stent arm. Drug eluding stents (DES) have a greater risk for a clot than the bare metal, but DES has a better stat for restenosis, so dual therapy (plavix and aspirin) is recommended up to a year and then aspirin only.
If he had a massive heart attack, he will most likely not have the energy he had before. How much of his heart was damaged? Also, I have known several people with stents and afterwards had symptoms such as out of breath and were not able to do as much as before. Did the doctor say any restrictions? Usually they do not want the person to use their arms a lot such as scrubbing floors etc. If he has new heart medication and blood pressure medication, this can make him tired also.
Get a second opinion from a non-interventional cardiologist who doesn't make this/her money by the number stents they do per year and the prestige with a hospital that looks the other way. If I had a number of stents, I would not be able to believe the stents weren't necessary, but I can say all too many unnecessary stent procedures happen intentionly with a profit motivation. Thanks for you question. Take care.
The best cardiologist that I work with said that it looks like there is a possibility that people with the drug coated stents may have to take Plavix the rest of their lives. If anyone on Plavix has a doctor other than their cardiologist that tries to take them off Plavix, refuse and contact your cardiologist first.
I wasn't told to do so but should probably hve to have have some sort of relaxant-like xanax when I'm about to confront a serious conversation due to chest pains when become angry-which is very unusall for me. Probably goes with the problem? What is usuall time element on Plavix? Is there any other things I should be aware of? Thank you............
I had plavix and aspirin for a year after stent implant, and now only aspirin. Both meds are anti-platelet agents, and many doctors go with both medication as they have different menchanisms for anti-clotting. The plavix is prescribed as it considered to be more effective against the formation of clots that appear to be a problem with drug eluding stents up to about a year. After a year or so aspirin only (87mg), as there is a risk of excessive bleeding with both agents.
45 yr old female insulin dependent juvenile diabetic, former smoker 20 yrs, high cholesterol (now 130 used to be 252), 10 lbs overweight but still losing, and a long cardiac history in short time. Multiple stents to RCA followed by 4x CABG (LIMA & 3 vein grafts) 1 yr ago, MI 3 yrs ago (clot while on Plavix & aspirin). Early January after EKG change 1 bms placed into 70% blocked branch off lcx. 3 days later it closed with a clot and balloon angioplasty was performed on branch and lcx.
Your symtoms should be very similar if you develop restenosis. The risk of restenosis is higher with bare metal stent than with drug eluting stents, but it is still relatively low. Usually if it does not happen in the first year after the intervention it will not happen thereafter. The stent will then last forever. If it does occur, the stent can be reopened with a second intervention and another stent (usually drug eluting) can be placed within that stent.
had stents implanted in November 2007. afterward developed a chest pressure and burping. I also have reflux disease. cardiologist said its not a heart pain, and the gastro doctor said its not a gastro pain. when back to the hospital in December 2007, and they sent me home. telling me the heart was OK. its continuous and hard to sleep. activity doesn't seem to make it worse. a real puzzle. like a tooth ache. no medication seem to help???
* Do not take Plavix and aspirin together. Do not take Plavix with Nexilum, Prevacid or Prilosec. * Plavix has serious side effects, one of which is mental confusion. Another serious side effect is ulcers. Counterintuitive as it may sound, another serious side effect is stroke.
We did just recently set up a wireless computer network in our home. Could that be interferring with my stents? My cardiologist has never heard of stents doing this. I just want to know if this could be damaging my heart or the stents. Thanks and I'll be waiting for your answer................
I have a gi bleed and want to continue plavix due to drug elluding stents and a non q-wave mi. Will discontinuing an 81mg aspirin help and be safe?
Can heart stents plug up while taking plavix? If so, can they be replaced?
To answer your question directly the general opinion of the medical community is 1 year on plavix and aspirin due to the small risk of clots developing with DES implants. You should see your doctor, and if fatgue has lasted awhile it doesn't make sense to continue waiting for relief. Thanks for your question. Take care.
MedHelp Health Answers